MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-8-HX-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis as found condition: the axium prime device was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.The unknown echelon micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: the pusher was found broken at the break indicator with the release wire retracted, typically indicative of a manual detachment attempt.No other damages were found with the pusher.The coin was found retracted out of the lumen stop, the shield coil was found undamaged, and the implant coil was already detached and not returned for analysis.Testing/analysis: the axium prime device could not be used for resistance testing as the implant was already detached.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in cath.Hub¿ and ¿coil resistance/stuck in catheter¿ could not be confirmed.Possible causes for coil resistance at catheter hub are, but not limited to, failure to hydrate the coil prior to use, failure to utilize continuous flush, micro catheter damage, or use of an improper hubbing technique (over tightening of the rhv/sheath not firmly seated into hub).The resistance would likely damage the implant, causing the reported resistance in catheter.The root cause could not be determined.The break indicator was found broken, the coin was retracted out the lumen stop, detaching the implant as expected by the detachment subassemblies.Customer did not report detaching the device.As the unknown echelon micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the resistance could not be determined.All models of echelon micro catheters are compatible for use with this model of axium prime.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the guide catheter was passed to the working table, through which a 0.035 hydrophilic guidewire was advanced, reaching the common carotid artery.The guidewire was removed and the microcatheter was advanced.It was mounted on a 0.014 guidewire through the internal carotid artery.After performing angiographic acquisitions, measurements of the left internal carotid artery were taken.The physician requested an apb 3 x 8 cm helix coil.The device was purged with heparinized solution.The coil was advanced through the microcatheter, which did not advance.The physician requested another one.The coil was stuck in the catheter.There was no damage to the catheter.No patient symptoms or further complications were reported as a result of this event.There was no injury as a result of this event.This event did not lead to or extend patient hospitalization.There was no medical or surgical intervention needed to prevent a permanent impairment of a function.The device and any accessories were prepared as indicated in the ifu.The patient was undergoing surgery for treatment of a fusiform, unruptured aneurysm.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.Ancillary devices include an echelon 45  microcatheter.Additional information received reported that the cause of the resistance was not determined.The resistance was in the hub and prox imal part of the catheter.A continuous saline flush administered and maintained as indicated in the ifu.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22246033
Report Number9617601-2025-00550
Device Sequence Number18539749
Product Code KRD
UDI-Device Identifier00763000313975
UDI-Public00763000313975
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-8-HX-ES
Device Catalogue NumberAPB-3-8-HX-ES
Device Lot Number229753204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Initial Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale